Allergy Community
Allergic reaction to vitamin B complex
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Allergic reaction to vitamin B complex

I am wondering if anyone has ever had a fever in response to a drug, in particularly vitamin B complex. Within an hour or 2 of taking one, I had chills, headache, nausea, fever. I still have the fever, and it all came on very suddenly. That's the only thing I can think of, that I took, and haven't had for at least a year. I read you can have an allergic reaction to the drug or to the preservatives. Either that or I have come down with the July flu, if that's possible.
Related Discussions
16 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,

You are right in saying that this can be a case of allergy/reaction to vit B complex.

Drug allergies may cause many different types of symptoms depending on the drug and the degree of exposure to the drug (how often you have taken it). Allergic reactions to B vitamins are rare and are generally confined to vitamins B3 and B6.These include skin eruptions, hypersensitivity, nausea, vomiting, fatigue, Flushing, joint pains, skin rash, muscle cramps and fever.

Treatment of vit B allergy includes stopping the intake of vit B.You may also take some antihistaminic and acetaminophen tablets for skin rashes and fever respectively.

In case the symptoms persist then please contact a physician.

Do keep us posted.
Blank
Avatar_n_tn
I just recently switched brands of the B-Complex Vitamins I take daily.  I have since broken out in a severely itchy rash all over my arms, chest, and back.  Doctor ruled out all other skin conditions and deemed it an allergic reaction.  I stopped taking the new brand a few days ago and have gone back to my old brand.  Perhaps I should stop taking them all together?  
Blank
Avatar_n_tn
I have a SEVERE allergy to Vitamin B  -ALL vitamin Bs.  My face breaks out in rashes - I get what look like cold sores on my lips - but they aren't...I am in treatment with my Naturopath for this - it is very discerning...
Blank
Avatar_n_tn
I have had an allergic reaction to vitamin B complex, which included itching eys and a rash in the eye area.
Blank
Avatar_f_tn
When I take Vitamin B MY throat and lips swell and they get red and get very painful it affects my breathing. My body hurts pain in the body. Also foods that have Vitamin B cause me same symptoms so many foods that I cant eat because of the reaction. Vitamin b is vital for body any suggestion

Blank
Avatar_f_tn
My body aches so bad I feel like I have high level of fever but when I checked my temperature with thermometer I did not. I have horrible symptoms so strong.  
Blank
Avatar_f_tn
Over the years I have always been unable to take any of the cholesterol lowering meds (Statin drugs). After about 2 weeks I start having muscle and joint aches and pain like severe flu symptoms.  Lately now I have started again with the same symptoms and have recently added  sublingual Ultra B-12 drops. Seems most large gel type vitamins such or Flax oil have the same symptoms too.  Is there some common dye in all of these meds and vitamins that I need to avoid?
Blank
Avatar_m_tn


Hello everyone:
My doctor told me to get Vitamin D. so I did & bought B-Complex too.
In August of 2010, I was riding my bike and all of sudden my heart beat went up and felt nausea and really weak. Ever since I have gone to my doctor and other doctors like at least once a week, until today, I heard GOD told me to, Stop Taking the any of vitamins. and all of sudden everything make scene, all my symptoms started right after I start taking those vitamins, and specially vitamin B-Complex, it really makes me sick, it gives me , chiiiiiiils and I shake, feel weak, nausea, heart beat goes up, and it feels like my asthma is back. Now I know what is really causing me to get sick and loosing weight.
I have been seeing bunch of doctors and all sorts of Blood test, heart tests, and blah blah blah, and I am 100% sure the main reason is caused by these damn vitamins and flaxseed oils and stuff I have been taking them.
After taking them, I feel really sick, and couldn't figure out why! Now thanks to GOD, I finally realize! After all, nobody knows who makes these vitamins, and what’s their made out of, and where were them made? Maybe someone’s backyard in lead pots in some weird country, and I can not believe for taking this junk!
thank you all for your input, after reading them it finally made complete scene to me, I thought I was the only one, but thanks to your all input I know Now what being happening.
I will put the vitamins and flaxseed oil and that crap all away, and probably throw them away.
Thank you all for your help :)
Blank
Avatar_m_tn
Side Effects of Vitamin B complex
Actually vitamin B complex side effects are not too many and they cannot be even observed if the supplements are taken in the prescribed quantity. Excessive use of anything leads to its side effects and vitamin B consumption is no different. Excessive intake of any of the combination of vitamin B complex can cause several problems. Here are the possible side effects of each member of the vitamin B complex.
Thiamine (B1)

    * Insomnia
    * Heart palpitations
    * High blood pressure
    * Hypersensitivity of skin
    * Agitation and irritation

Riboflavin (B2)

    * Fatigue
    * Anemia
    * Vomiting
    * Low blood pressure
    * Nausea

Niacin (B3)

    * Headaches
    * Itchiness of the skin
    * Flushing of the skin
    * Throbbing head
    * Vomiting and nausea

Pantothenic Acid (B5)

    * Edema
    * Joint pain
    * Depression
    * Dehydration
    * Fatigue

Pyridoxine (B6)

    * Numbness of fingers with tingling feeling
    * Loss of muscle coordination
    * Mood swings
    * Depression

Folic Acid (B9)

    * Kidney failure
    * Loss of appetite
    * Bloating
    * Nausea and vomiting

Cyanocobalamin (B12)

    * Anxiety
    * Numbness and tingling of various body parts (face and fingers)
Blank
1690402_tn?1305900670
Whenever I ingest ANY form of Vitamin B, I become violently nauseous.  It's so bad that I can't even enter a room where my husband is taking his because as soon as I smell them, I begin to vomit.  Are there any forms of daily vitamins I can take without B's?  
Blank
1707829_tn?1307895867
As soon as I took the recommended dosage of a Stress B-Complex supplement, with in 30 minutes I began to feel an itchy sensation through out my body and the out break of hives and rashes.

As soon as I felt this I rushed and took dose of an Anihistimine and with in minutes the symptoms began to subside.

B-Complex and other supplements are not for everyone. I found out that if we have a balanced diet filled with lots of fruits, veggies, lots of water and exercies, and some sunlight, you will not have to take over the counter supplements.
Blank
Avatar_f_tn
I used a multi pack ( one calcium, one mag. etc...) and within 15 minutes they all came back up. Each morning after I eliminated one of them until discovering the B supplement was the culprit. how important is vitamin B to overall health? Is this something I should talk to my physician about? My mom and brother have the same issues, and neither of them have been able to find any answers.
Blank
2025667_tn?1328899429
I also am highly allergic B-Complex Vitamin as well as most muti-vitamin combos with B Vitamin in it. I break out into HIVES (burning rashes through out my body) and I get a 'panic attack' like symtom involving tightness of my chest, elevated heart rate and shaking! I also experience nausea and nervousness. I am otherwise very healthy and find it strange that I have no other allergies besides B vitamins.
Blank
Avatar_m_tn
I HAVE STARTED TAKING VIT B COMPLEX AND I GOT THE WORSE LOWER BACK PAIN AND STIFFNESS.
Blank
Avatar_f_tn
I started taking B-complex about 3 months ago. Now I have developed itchy Bite like bumps on my scalp,shoulders,and arms. They just seem to pop up like I just got bit by a bug ,and start itching terribly. They last for a few days then it seems that others will pop up. Could it be from the vitamin B?
Blank
Avatar_f_tn
What I want To know is will this eventually flush out of my body I can't afford to give to the hospital or doctor. Is there anything I can do to flush it or absorb it like charcol that I can buy at a store. Or will I have to live with this pain and discomfort ? My joints hurt Me so bad when I move or lift anything. I'm scared. At least my legs have stopped tingling.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
Avatar_f_tn
Blank
evewisewoman
Toronto, ON
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
612551_tn?1247839157
Blank
Jerry_NJ
NJ
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand